Journal of Symbolic Logic

Menger’s covering property and groupwise density

Boaz Tsaban and Lyubomyr Zdomskyy

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We establish a surprising connection between Menger’s classical covering property and Blass-Laflamme’s modern combinatorial notion of groupwise density. This connection implies a short proof of the groupwise density bound on the additivity number for Menger’s property.

Article information

J. Symbolic Logic, Volume 71, Issue 3 (2006), 1053-1056.

First available in Project Euclid: 4 August 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03E17: Cardinal characteristics of the continuum
Secondary: 37F20: Combinatorics and topology

Menger property groupwise density


Tsaban, Boaz; Zdomskyy, Lyubomyr. Menger’s covering property and groupwise density. J. Symbolic Logic 71 (2006), no. 3, 1053--1056. doi:10.2178/jsl/1154698591.

Export citation


  • A. Blass, Groupwise density and related cardinals, Archive for Mathematical Logic, vol. 30 (1990), pp. 1--11.
  • --------, Combinatorial cardinal characteristics of the continuum, Handbook of set theory (M. Foreman, A. Kanamori, and M. Magidor, editors), Kluwer Academic Publishers, Dordrecht,to appear.
  • A. Blass and C. Laflamme, Consistency results about filters and the number of inequivalent growth types, Journal of Symbolic Logic, vol. 54 (1989), pp. 50--56.
  • A. Blass and H. Mildenberger, On the cofinality of ultrapowers, Journal of Symbolic Logic, vol. 64 (1999), pp. 727--736.
  • W. Hurewicz, Über eine Verallgemeinerung des Borelschen Theorems, Mathematische Zeitschrift, vol. 24 (1925), pp. 401--421.
  • --------, Über Folgen stetiger Funktionen, Fundamenta Mathematicae, vol. 9 (1927), pp. 193--204.
  • K. Menger, Einige Überdeckungssätze der Punktmengenlehre, Sitzungsberichte der Wiener Akademie, vol. 133 (1924), pp. 421--444.
  • I. Recław, Every Luzin set is undetermined in point-open game, Fundamenta Mathematicae, vol. 144 (1994), pp. 43--54.
  • M. Scheepers, Selection principles and covering properties in topology, Note di Matematica, vol. 22 (2003), pp. 3--41.
  • B. Tsaban, Additivity numbers of covering properties, Selection principles and covering properties in topology (L. D. R. Kočinac, editor), Quaderni di Matematica,to appear, family h.GN /0604451.
  • --------, Some new directions in infinite-combinatorial topology, Set theory (J. Bagaria and S. Todorčevic, editors), Trends in Mathematics, Birkhauser,to appear 2006, family h.GN/0409069.
  • B. Tsaban and L. Zdomskyy, Scales, fields, and a problem of Hurewicz, family h.GN /0507043,submitted.
  • L. Zdomskyy, A semifilter approach to selection principles, Commentationes Mathematicae Universitatis Carolinae, vol. 46 (2005), pp. 525--540.